<body><script type="text/javascript"> function setAttributeOnload(object, attribute, val) { if(window.addEventListener) { window.addEventListener('load', function(){ object[attribute] = val; }, false); } else { window.attachEvent('onload', function(){ object[attribute] = val; }); } } </script> <div id="navbar-iframe-container"></div> <script type="text/javascript" src="https://apis.google.com/js/plusone.js"></script> <script type="text/javascript"> gapi.load("gapi.iframes:gapi.iframes.style.bubble", function() { if (gapi.iframes && gapi.iframes.getContext) { gapi.iframes.getContext().openChild({ url: 'https://www.blogger.com/navbar.g?targetBlogID\x3d5285808\x26blogName\x3dworlds+upon+words\x26publishMode\x3dPUBLISH_MODE_BLOGSPOT\x26navbarType\x3dBLUE\x26layoutType\x3dCLASSIC\x26searchRoot\x3dhttp://takingavalonapart.blogspot.com/search\x26blogLocale\x3den_US\x26v\x3d2\x26homepageUrl\x3dhttp://takingavalonapart.blogspot.com/\x26vt\x3d3571675512915588525', where: document.getElementById("navbar-iframe-container"), id: "navbar-iframe" }); } }); </script>
Thursday, March 03, 2016

Dark descent

On Friday last week I visited my psychiatrist, and I was symptomatically buoyant. It had been a hard week at work, and somehow, I exuded normalcy, instead of a low, dysfunctional mood. My doctor wanted to take the risk trying to reduce one of my antidepressants, Lexapro; I am currently on three different antidepressants among other medications. He wanted to reduce the cost of my medications and the risk of serotonin syndrome because I only recently went from two to three antidepressants. He told me to try half the dose on alternate nights. I tried it, eager to reduce the cost of my burgeoning medical fees, and the side effects of my medications.

It didn't work. I crashed into a horrible darkness, and after four days of being on this reduced dosage only did I realise it was not to be the new dose I could sustain.

At first, I just thought I was tired. After the week I had, it seemed like a foregone conclusion - who wouldn't be tired after the kind of week I had working late nights even past midnight, seeing the death of three cats one after another, bursting inboxes of work waiting for me to work on but never having the time? I was tired, I thought. But it was more that that. It was a descent into a painful depressive state.

This descent, mirrored early days of my depression, so long ago I barely remember. All I wanted to do was stay in bed. At first I distracted myself watching documentaries, but on Tuesday, the spell of those documentaries broke. And so did I. Days of accumulated tears welled up and I broke down, feeling a sadness that made my chest hurt as it something forceful was crushing it slowly but surely. It hurt so much.

That night, Tuesday, I went back on my original dose of Lexapro, a dose I have been on for years, 20mg. It hasn't yet reversed the effects of those four days. I find my self sleeping constantly, unwilling to be contacted by anybody because talking, working, is simply too difficult. I stare into space for a long time, before catching myself doing so. The few things I force myself to do every day - feed my youngest pets, showering, taking my medication - take up all of my energy, I have none left after that to do much else.

I think of the work I have abandoned by going AWOL, in a sense, and I realise in stark horror, that I do not care. Anymore, or right now, I am not sure. But I have no ability to care about it now. My love for all work that is charity seems to have been extinguished by wet fingers on burning candle wick or something harshly similar. I don't know when this love will return.

I am still sad. I still cry. I still sleep all day and all night, struggling to do simple things like preparing food for Scotty and Splotch, or to shower. I still stare into space. It has only been two days I have been back on my original 20mg dose of Lexapro; I do not know when I will become functional again.

Till then please accept that I am nowhere near the state of mind to be coherently spoken with in any form. I have switched off my phone for days. I do not want to speak to anyone.

Labels: